MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD VIAL ADAPTER; VIAL ADAPTER 20MM FLL SIL W/5 UM FILTER - VF

WEST PHARMA. SERVICES IL, LTD VIAL ADAPTER; VIAL ADAPTER 20MM FLL SIL W/5 UM FILTER - VF
Catalog Number 8072107
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is currently being investigated by manufacturer.The device has not been returned for an evaluation.However, a photograph was provided with visible primary packaging compromise of the device.Upon completion of the investigation and if additional information is provided from the manufacturer's customer a follow-up report will be submitted.
 
Event or Problem Description
On 23oct2024, the customer, sanofi pharmaceutical contacted the manufacturer, to report that when the end user opened the kit of the co-packaged vial adapter, kitted with a sanofi medicinal product, the primary packaging of the vial adapter 20mm w/5mic filter, lot# h275, was compromised breaching sterility.The end user administered the dose using another vial adapter.There was no health impact to the end user as this issue was detected prior to use.
 
Additional Manufacturer Narrative
A review of batch records for lot#h275 revealed no non-conformance.All qc inspections were conducted according to procedures, no other issues were identified.According to the manufacturer's records, lot#h275 was manufactured according to relevant procedures, tested before release, packed and shipped according to specifications.Complaints database of the last three years was reviewed; two complaints were justified for this lot.Retained samples from lot#h275 were visually inspected, no findings were observed.According to the sub-contractors' review for seal integrity testing records, no issues were noticed.However,instructions for the manufacturing line were written as immediate correction to avoid this issue from recurring.The sample was returned to the manufacturer and the issue was verified.The root cause of the unsealed products is due to insufficient execution of procedure.The products were manually removed instead of being scrapped or continued through an additional sealing round.

Brand Name
VIAL ADAPTER
Common Device Name
VIAL ADAPTER 20MM FLL SIL W/5 UM FILTER - VF
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key20734933
Report Number3000223297-2024-00008
Device Sequence Number8648958
Product Code LHI
UDI-Device Identifier07290108240184
UDI-Public(01)07290108240184(17)280101(10)H275
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K001293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8072107
Device Lot NumberH275
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown